Alert archive / Georgia / Areal Flood Advisories in 2011
Areal Flood Advisory 310, NWS Jacksonville, FL
NWS Jacksonville, FL issued this areal flood advisory at Sep 22, 2011, 3:52 PM EDT for Brantley County, Georgia. It was in force for 53 min.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2011, 3:52 PM EDT (19:52 UTC)
- Expired
- Sep 22, 2011, 4:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2720 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WGUS82 KJAX 221952 FLSJAX FLOOD ADVISORY NATIONAL WEATHER SERVICE JACKSONVILLE FL 352 PM EDT THU SEP 22 2011 GAC025-222045- /O.NEW.KJAX.FA.Y.0310.110922T1952Z-110922T2045Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BRANTLEY GA- 352 PM EDT THU SEP 22 2011 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED AN * URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS IN... CENTRAL BRANTLEY COUNTY IN SOUTHEAST GEORGIA... THIS INCLUDES THE CITY OF HOBOKEN... * UNTIL 445 PM EDT * AT 352 PM EDT WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL OVER HOBOKEN. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. REMEMBER...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR FLOOD WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. && LAT...LON 3126 8212 3126 8197 3108 8202 3109 8218 $$ ZIBURA
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood advisory went out at Sep 22, 2:41 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 22, 2:41 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT THU SEP 22 2011 ...LOCALLY HEAVY RAINFALL THREAT CONTINUES INTO THE WEEKEND... .SHORT TERM...NOW THROUGH SUNDAY... REST OF THIS AFTERNOON...DEEP TROPICAL MOISTURE OVER THE REGION IN SOUTHERLY STEERING FLOW WILL CONTINUE TO PRODUCE NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AT TIMES. STORM MOTION WILL CONTINUE FROM SOUTH TO NORTH AROUND 10 MPH WITH ISOLATED STRONG TO SEVERE STORMS WITH LIGHTNING AND GUSTY WINDS. TONIGHT...CONVECTION EXPECTED TO FADE TONIGHT AFTER SUNSET BUT NOT AS MUCH AS PREVIOUS NIGHTS AS EXPECT UPPER LEVEL DISTURBANCE TO MOVE OUT OF THE NORTHEAST GOMEX AND INTO THE FORECAST AREA OVERNIGHT AND HAVE KEPT CHANCE POPS FOR SHOWERS/TSTMS THROUGH THE OVERNIGHT HOURS. FRIDAY...BULK OF TROPICAL MOISTURE WILL REMAIN RIGHT OVER THE FORECAST AREA WITH S/SW STEERING FLOW OUT OF THE NORTHEAST GOMEX AND THIS WILL LEAD TO ANOTHER DAY WITH NUMEROUS TO WIDESPREAD CONVECTION WITH LOCALLY HEAVY RAINFALL...AGAIN MAINLY FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS. MAX TEMPS TO REACH TO THE MID/UPPER 80S WITH ISOLATED STRONG TO SEVERE STORMS STILL POSSIBLE. SATURDAY/SUNDAY...COLD FRONT OVER THE SERN U.S. SAGS INTO THE FORECAST AREA AND STALLS OVER NE FL AND THE BULK OF THE DEEPER MOISTURE GETS SHUNTED SLIGHT NORTH AND EAST OF THE LOCAL AREA. AHEAD OF THE FRONTAL BOUNDARY THE TROPICAL AIRMASS SHOULD STILL SUPPORT NUMEROUS SHOWERS/TSTMS ACROSS NE FL WHILE ACTIVITY WILL BECOME MORE SCATTERED ACROSS SE GA. MAX TEMPS WILL GENERALLY REMAIN IN THE UPPER 80S UNDER LIMITED AMOUNT OF SUNSHINE DURING THE MORNING HOURS. .LONG TERM...MONDAY THROUGH THURSDAY... MONDAY...OLD FRONTAL BOUNDARY WILL LINGER ACROSS NORTHEAST FLORIDA FOR ONE MORE DAY OF SCATTERED SHOWER/TSTM ACTIVITY THERE WHILE DRIER AIR FILTERING IN BEHIND THE FRONT WILL LIMIT SE GA TO ONLY ISOLD SHOWER/TSTM ACTIVITY. TUE/WED/THU...LONG-RANGE MODELS CONTINUE TO FLIP-FLOP ON HOW MUCH MOISTURE WILL LINGER OVER THE REGION AS DRY SLOT FROM UPPER LOW OVER THE CENTRAL U.S. ROTATES THROUGH THE SERN U.S. NEXT WEEK. LATEST GFS ENSEMBLE STILL SUPPORTS LEAVING ENOUGH MOISTURE BEHIND ALONG OLD FRONTAL BOUNDARY TO SUPPORT SLIGHT CHANCE SHOWER/TSTM EACH DAY MAINLY ACROSS NE FL AND THE COASTAL WATERS...BUT CONFIDENCE REMAINS LOW-MODERATE AT THIS TIME. MAX TEMPS WILL REMAIN ABOVE CLIMO LEVELS GENERALLY IN THE UPPER 80S WITH MIN TEMPS GENERALLY IN THE 60S OVER INLAND AREAS. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE IFR CONDITIONS THROUGH THE EVENING HOURS AS HEAVY DOWNPOURS REDUCE VSBYS/CIGS. OTHERWISE MOSTLY VFR OUTSIDE OF SHOWER ACTIVITY. PATCHY FOG AND LOW CIGS POSSIBLE LATE TONIGHT AFTER 06Z WHICH MAY PRODUCE MVFR OR IFR CONDITIONS TIL AROUND 14Z FRIDAY. && .MARINE...LIGHT SOUTH TO SE WINDS THROUGH THE WEEKEND THEN BECOMING VARIABLE AS A COLD FRONT MOVES INTO THE AREA AND STALLS AND WEAKENS. MORE SWELLS EXPECTED NEXT WEEK FROM TS OPHELIA. NO HEADLINES. RIP CURRENTS: MODERATE RISK THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 88 69 88 / 50 70 50 40 SSI 75 86 73 86 / 70 70 50 50 JAX 73 89 72 88 / 50 70 50 60 SGJ 75 88 74 88 / 50 70 40 60 GNV 71 89 71 89 / 40 70 50 60 OCF 71 90 71 89 / 40 70 50 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HESS/ZIBURA/WALKER
Hazardous weather outlook, Sep 22, 11:30 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT THU SEP 22 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1130 AM EDT THU SEP 22 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENTS... .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY DUE TO DUE TO PLENTIFUL MOISTURE...A WEAK TROUGH OF LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE. AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE IN THE AFTERNOON PARTICULARLY OVER NORTHEAST FLORIDA WHERE THE AIRMASS WILL BE MORE UNSTABLE. THE MAIN CONCERNS WILL BE STRONG GUSTY WINDS...EXCESSIVE LIGHTNING...AND PERIODS OF LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE NORTH AROUND 10 MPH. SMALL EASTERLY SWELLS AND ONSHORE FLOW WILL CONTINUE A MODERATE RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SLOW MOVING COLD FRONT WILL MOVE INTO THE AREA FRIDAY AND SATURDAY AND THEN STALL ACROSS SOUTHEAST GEORGIA AND NORTH FLORIDA ON SUNDAY. THIS FRONT WILL HELP TO GENERATE MAINLY AFTERNOON AND EVENING SCATTERED TO NUMEROUS THUNDERSTORMS. ISOLATED STORMS MAY BE STRONG TO SEVERE. THUNDERSTORM CHANCES ARE EXPECTED TO DECREASE EARLY NEXT WEEK AS DRIER AIR FILTERS IN THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
In the hours before
Special weather statement, Sep 22, 2:43 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT THU SEP 22 2011
FLZ022-023-GAZ150-163-221930-
BAKER-CLINCH-COLUMBIA-WARE-
243 PM EDT THU SEP 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...SOUTHEASTERN CLINCH...NORTHWESTERN BAKER AND NORTHEASTERN
COLUMBIA COUNTIES FOR STRONG WINDS VALID UNTIL 330 PM EDT...
AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHEAST OF FARGO...MOVING
NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FARGO THROUGH 330 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3059 8260 3059 8258 3065 8259 3078 8257
3067 8230 3042 8230 3037 8263
TIME...MOT...LOC 1843Z 142DEG 13KT 3058 8240
ZIBURASpecial weather statement, Sep 22, 3:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT THU SEP 22 2011
GAZ153-221945-
INLAND GLYNN-
306 PM EDT THU SEP 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS VALID UNTIL 345 PM EDT...
AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GLYNN COUNTY...OR 9 MILES WEST OF
DARIEN...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY THROUGH 345 PM EDT.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3130 8151 3129 8151 3126 8153 3123 8155
3128 8169 3142 8161 3133 8149
TIME...MOT...LOC 1906Z 213DEG 9KT 3134 8156
ZIBURALocal storm report, Sep 22, 3:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT THU SEP 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM WATER SPOUT 15 SE MAYPORT 30.23N 81.23W
09/22/2011 AMZ452 FL OTHER FEDERAL
MAYPORT NAVAL OBSERVER REPORTED A WATER SPOUT 15 MILES
SOUTHEAST OF MAYPORT. WATER SPOUT DISSIPATED AT 336 PM
EDT.
&&
MZSpecial weather statement, Sep 22, 3:51 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT THU SEP 22 2011
FLZ037-038-222015-
FLAGLER-PUTNAM-
351 PM EDT THU SEP 22 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND WESTERN FLAGLER COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 415 PM EDT...
AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF CRESCENT CITY...MOVING
NORTH AT 5 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
CRESCENT CITY AND ANDALUSIA THROUGH 415 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2939 8138 2938 8143 2939 8143 2938 8144
2935 8155 2957 8157 2955 8138
TIME...MOT...LOC 1951Z 188DEG 6KT 2940 8147
TRABERTSpecial weather statement, Sep 22, 3:51 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 351 PM EDT THU SEP 22 2011 GAZ151-152-222015- BRANTLEY-PIERCE- 351 PM EDT THU SEP 22 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PIERCE AND CENTRAL BRANTLEY COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF HOBOKEN...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HICKOX...HOBOKEN...NAHUNTA...RAYBON AND HORTENSE THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3136 8212 3132 8186 3109 8199 3109 8217 TIME...MOT...LOC 1951Z 173DEG 9KT 3117 8207 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:15 PM EDT | Areal Flood Advisory | JAX | Brantley, Wayne | 60 min |
| Sep 22, 3:06 PM EDT | Special Weather Statement | JAX | Glynn | 39 min |
| Sep 22, 3:08 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Glynn, Wayne | 67 min |
| Sep 22, 5:25 PM EDT | Areal Flood Advisory | JAX | Bacon, Clinch, Ware | 65 min |
Nearby
Areal Flood Advisories in Georgia, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.